Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 77, NWS Miami, FL

August 3, 2005Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 3, 2005, 6:06 PM EDT for Palm Beach County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2005, 6:06 PM EDT (22:06 UTC)
Expired
Aug 3, 2005, 6:35 PM EDT
In force
29 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Melbourne radar (KMLB), 141 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2042 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2042 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 032206
SVRMFL
FLC099-032245-
/O.NEW.KMFL.SV.W.0077.050803T2206Z-050803T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
606 PM EDT WED AUG 3 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA

* UNTIL 645 PM EDT

* AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CALOOSA...OR 9 MILES WEST OF JUPITER...AND
  MOVING SOUTHEAST AT 5 MPH.

* THE STORM WILL AFFECT...
  CALOOSA
  JUPITER FARMS


SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2696 8019 2692 8034 2682 8024 2685 8012

$$
JR
1 follow-up statement
000
WWUS52 KMFL 032235
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
629 PM EDT WED AUG 3 2005

FLC099-032239-
/O.CAN.KMFL.SV.W.0077.000000T0000Z-050803T2245Z/
PALM BEACH FL-
629 PM EDT WED AUG 3 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT TO PRODUCE SEVERE 
WEATHER...THUS THE WARNING HAS BEEN CANCELLED. 

MARBLE-SIZED HAIL WAS REPORTED WEST OF JUPITER FARMS AND LOCALLY 
HEAVY RAINS UP TO 2 INCHES WERE ESTIMATED BY DOPPLER RADAR. 
MOTORISTS ON THE BEELINE EXPRESSWAY MAY ENCOUNTER SOME STANDING 
WATER AND SHOULD EXERCISE CAUTION.  

THOUGH THE THUNDERSTORM HAS WEAKENED...LOCALLY HEAVY RAIN...GUSTY 
WINDS AND SMALL HAIL WILL BE POSSIBLE FROM CALOOSA SOUTH TO THE 
ACREAGE AND EASTWARD TOWARD THE COAST FROM JUNO BEACH TO 
TEQUESTA.    

LAT...LON 2696 8019 2692 8034 2682 8024 2685 8012

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:55 PM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Aug 3, 1:55 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EDT WED AUG 3 2005

.DISCUSSION...WIND FLOW EXTREMELY LIGHT ALOFT TODAY. 12Z SOUNDING
SHOWED NO STORM MOTION TODAY. THUS...THE LOCATION OF STORMS FOR
THE REST OF THIS AFTERNOON/EARLY EVENING WILL DEPEND ON THE
SEABREEZE. GULF BREEZE HAS GOTTEN A BIT OF A HEADSTART AS THE ONLY
WIND OUT THERE AT THE SURFACE IS LIGHT WESTERLY. THUS THE GULF
BEACHES MAY BE SPARED THE STORMS MORE THAN ANYONE ELSE. RIDGE
TRIES TO BUILD TO THE SOUTHEAST OF THE LOCAL AREA...BUT WIND FLOW
AT ALL LEVELS SHOULD REMAIN VERY LIGHT. THUS...MORE OF A STATUS
QUO FORECAST THAN ANYTHING ELSE. MOS OUTPUT KEEPS TEMPS PERHAPS A
LITTLE ON THE COOL SIDE...AS HAS BEEN THE TREND OVER THE LAST FEW
WEEKS. SO THIS FORECAST REMAINS EITHER AT OR JUST ABOVE GUIDANCE.
EXPECT SCATTERED AFTERNOON STORMS EACH DAY...AND PERHAPS THE
OVERNIGHT CONVECTION IN THE ATLANTIC AND EAST COAST.

HARVEY NOW OUT IN THE OPEN ATLANTIC AND MOVING AWAY FROM SOUTH
FLORIDA AND SEVERAL OF THE EXTENDED MODELS SHOWING SOME POTENTIAL
FOR ADDITIONAL TROPICAL DEVELOPMENT FAR OUT IN THE TROPICAL
ATLANTIC LATE IN THE FORECAST PERIOD. PERHAPS AFTER A BRIEF BREAK
IN THE TROPICAL ACTIVITY...THINGS MIGHT BE ABOUT TO GET ACTIVE
AGAIN. WELL HAVE TO WAIT AND SEE...BUT WE ARE GETTING CLOSER TO
THE HEART OF HURRICANE SEASON.

&&

.MARINE...GENERALLY GENTLE BREEZES THROUGH THE FORECAST PERIOD.
ABOUT THE ONLY BOATING ISSUE WILL BE AFTERNOON STORMS...AND
NOCTURNAL ATLANTIC ACTIVITY.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  92  79  91 /  10  30  10  30
FORT LAUDERDALE  80  91  80  90 /  10  20  10  20
MIAMI            80  93  80  92 /  10  30  10  30
NAPLES           76  91  76  92 /  10  30  10  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

HANDEL
Hazardous weather outlook, Aug 3, 11:00 AM EDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1100 AM EDT WED AUG 3 2005

FLZ063-066>075-041500-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1049 AM EDT WED AUG 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP
BY LATE MORNING OR EARLY AFTERNOON TODAY. MOST OF THE ACTIVITY
WILL OCCUR ALONG THE SEABREEZE BOUNDARIES NEAR COASTAL AREAS. THE
STORMS WILL THEN DRIFT SLOWLY INLAND OVER THE COURSE OF THE DAY.
SOME STORMS MAY PRODUCE VERY HEAVY DOWNPOURS AND BRIEF WIND GUSTS
TO 30 MPH ALONG WITH SMALL HAIL, HOWEVER, THE GREATEST CONCERN FROM
STORMS TODAY IS FREQUENT LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Local storm report, Aug 3, 3:25 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
325 PM EDT WED AUG 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     WATER SPOUT      5 NE CLEWISTON          26.80N 80.88W
08/03/2005                   AMZ610             FL   PUBLIC

            MOVING TOWARD PAHOKEE

&&

GR
Special weather statement, Aug 3, 5:53 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
553 PM EDT WED AUG 3 2005

FLZ068-032230-
PALM BEACH EASTERN-
553 PM EDT WED AUG 3 2005

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF JUPITER. THIS STORM WAS NEARLY
STATIONARY.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:21 PM EDTSpecial Marine WarningMFL54 min
Aug 3, 3:58 PM EDTMarine Weather StatementMFL2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.